Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 12:40:01 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631570
  • Total Topics: 47806
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Time to start the meds.  (Read 611 times)

0 Members and 1 Guest are viewing this topic.

Offline peterhelms

  • Member
  • Posts: 59
Time to start the meds.
« on: November 03, 2009, 01:48:23 PM »
Im writing this with my boyfriend, he doesnt speak english so we are writing this together, we have been together for 4years.
By the way, the little scare we had a couple of months ago when we found out he could have a linfoid tumor  was just a scare, he doesnt have it.
We are a magnetic couple.
His viral load is 65 k and tcell count is 356.
The doctor decided to start now because he has some sinus problems.

The meds that were prescribed are   zidovudina/lamivudina    and  efavirenz.
He will takje 3 pills a day.
Now my questions, i would appreciate it if you guys could answer them in order.
1) the doctor said he is on great shape and should experience any side effects...is that true or the doctor doesnt want to scare us ?
2) Are the meds that the doctor gave him  dated or are they still very much used?.
3) what porcentage of people get fat loss with those meds?
4) what happens if he misses a dose, is it true that the meds might stop working because of it?
5) is it ok if we go on vacation in 20 days?, or should we wait to see how he reacts to the meds?:
6) why does he have to get blood taken a week after starting the meds? is it to check how his liver is coping?
7) Will the  meds help stop the sinus problems? (the doctor seems to think so, and if not stop it, at least make it better.
Thanks so much for the answers....you have NO idea how much we appreciate it.

Offline komnaes

  • Member
  • Posts: 1,893
Re: Time to start the meds.
« Reply #1 on: November 03, 2009, 09:20:29 PM »
Hi Peter,

Starting meds at around 350 CD4 is in line with latest guideline, though some doctors would like to start even with higher count. Do you know his CD4 percentage as well? As for your questions, I will try:

1. Do you mean your doc said he should expect side effects? While talking about side effects we're looking at both short- and long-term - if you read the treatment section here you'd note that efavirenz (more commonly referred to as sustiva here) can cause dizziness, trouble sleeping, etc. So it's often taken at bed time and those side effects tend to go away after a while. However, you should note that it can in some cases cause depression, angry behavior and even suicidal thoughts. So you and him should pay attention to any of those changes and report to his doc if they do appear and become troubling.

2. This combination of lamivudina (more commonly referred as combivir) with sustiva does seem a bit dated as a front line option. Have you asked your doc if truvada (instead of combivir taking with sustiva, which is my regiment) is also available in where you're? Or even the one pill option atripla?

3. If for fat loss you mean lipodystrophy I would say not to worry too much about it now.

4. It's important to be adherence in taking meds, especially during the initial period of viral suppression. My docs and nurses at the local clinic are very straight when it comes to requesting us to take our pills on time (give and take an hour).. once it's become a habit it should not be so difficult anyway. In time anyone of us would miss a dose or two .. it will definitely happen so don't sweat too much about it, but try not to let it happens regularly.

5. With a CD4 of 356 (need to know his percentage though for better assessment), I wouldn't worry too much about a 20 days delay. After all it'd be his decision to when to start at this point when he's suffering any opportunistic infection. I would however definitely not recommend traveling for a long period of time when starting meds.

6. If you don't know what the blood tests are for ask the doctor. He/She may be trying to figure out the base lines of many things so you cannot know unless you ask.

7. With sinus he'd really need to find out what causes it - in some cases it's can be caused by allergies and in some colds. Overall it and other respiratory infections can be more difficult to treat in individuals with more advanced HIV infection, which doesn't seem to be the case with your boyfriend. There are two many things to consider so I wouldn't just take his doctor's words that he "seems to think" HIV meds would help, in a sense that the meds can suppress the virus and allow CD4 to go up again. He does need to look at what is causing sinus separately and treat it accordingly.

Just my inputs. Hope you can get the help you need...
Aug 07 Diagnosed
Oct 07 CD4=446(19%) Feb 08 CD4=421(19%)
Jun 08 CD4=325(22%) Jul 08 CD4=301(18%)
Sep 08 CD4=257/VL=75,000 Oct 08 CD4=347(16%)
Dec 08 CD4=270(16%)
Jan 09 CD4=246(13%)/VL=10,000
Feb 09 CD4=233(15%)/VL=13,000
Started meds Sustiva/Epzicom
May 09 CD4=333(24%)/VL=650
Aug 09 CD4=346(24%)/VL=UD
Nov 09 CD4=437(26%)/VL=UD
Feb 10 CD4=471(31%)/VL=UD
June 10 CD4=517 (28%)/VL=UD
Sept 10 CD4=687 (31%)/VL=UD
Jan 11 CD4=557 (30%)/VL=UD
April 11 CD4=569 (32%)/VL=UD
Switched to Epizcom, Reyataz and Norvir
(Interrupted for 2 months with only Epizcom & Reyataz)
July 11 CD=520 (28%)/VL=UD
Oct 11 CD=771 (31%)/VL=UD(<30)
April 12 CD=609 (28%)/VL=UD(<20)
Aug 12 CD=657 (29%)/VL=UD(<20)
Dec 12 CD=532 (31%)/VL=UD(<20)
May 13 CD=567 (31%)/VL=UD(<20)
Jan 14 CD=521 (21%)/VL=UD(<50)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.